Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 217, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 28, 2016, 6:34 PM CST for 6 counties in Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2016, 6:34 PM CST (00:34 UTC)
- Expired
- Nov 28, 2016, 7:00 PM CST
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Macon County, TN, Rutherford County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 1045 m²/s²
- 0-3 km storm-relative helicity
- 1363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
345
WUUS54 KOHX 290034
SVROHX
TNC037-111-149-165-169-189-290100-
/O.NEW.KOHX.SV.W.0217.161129T0034Z-161129T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CST MON NOV 28 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
SUMNER COUNTY IN MIDDLE TENNESSEE...
TROUSDALE COUNTY IN MIDDLE TENNESSEE...
WILSON COUNTY IN MIDDLE TENNESSEE...
WESTERN MACON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 700 PM CST
* AT 634 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PORTLAND TO NEAR ANTIOCH... MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...LAFAYETTE...HARTSVILLE...HENDERSONVILLE...
SMYRNA...LA VERGNE...MOUNT JULIET...WESTMORELAND...BELINDA CITY...
RURAL HILL...WALTERHILL...DICKERSON CHAPEL RECREATION AREA...
BLEDSOE CREEK STATE PARK...CEDARS OF LEBANON STATE PARK...TUCKERS
CROSSROADS...PERCY PRIEST LAKE...GLADEVILLE...BETHPAGE AND OAK
GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3663 8602 3598 8624 3599 8667 3665 8645
3665 8635
TIME...MOT...LOC 0034Z 265DEG 34KT 3664 8637 3604 8659
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGER1 follow-up statement
406
WWUS54 KOHX 290049
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
649 PM CST MON NOV 28 2016
TNC037-290058-
/O.CAN.KOHX.SV.W.0217.000000T0000Z-161129T0100Z/
DAVIDSON TN-
649 PM CST MON NOV 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3663 8602 3598 8624 3599 8658 3609 8650
3665 8635
TIME...MOT...LOC 0048Z 257DEG 40KT 3665 8622 3640 8625 3605 8644
$$
TNC111-149-165-169-189-290100-
/O.CON.KOHX.SV.W.0217.000000T0000Z-161129T0100Z/
RUTHERFORD TN-SUMNER TN-TROUSDALE TN-WILSON TN-MACON TN-
649 PM CST MON NOV 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR NORTHWESTERN RUTHERFORD...EASTERN SUMNER...TROUSDALE...WILSON AND
WESTERN MACON COUNTIES...
AT 648 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WESTMORELAND TO CASTALIAN SPRINGS TO NEAR
LA VERGNE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...LAFAYETTE...HARTSVILLE...SMYRNA...LA VERGNE...
MOUNT JULIET...WESTMORELAND...BELINDA CITY...WALTERHILL...DICKERSON
CHAPEL RECREATION AREA...BLEDSOE CREEK STATE PARK...CEDARS OF LEBANON
STATE PARK...TUCKERS CROSSROADS...GLADEVILLE AND BETHPAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3663 8602 3598 8624 3599 8658 3609 8650
3665 8635
TIME...MOT...LOC 0048Z 257DEG 40KT 3665 8622 3640 8625 3605 8644
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 6:15 PM CST, 19 minutes earlier.
Area forecast discussion, Nov 28, 6:15 PM CST, 19 minutes before
Area Forecast Discussion National Weather Service Nashville TN 615 PM CST Mon Nov 28 2016 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Frontal boundary currently moving across western middle TN at this time. The stronger line of convection extends from Cedar Hill to ashland city through Iron City. Latest observations do indicate that wind speeds have decreased back across the western TN area. It is likely that this trend will continue and we will see wind speeds decrease after the fropa and the stronger line of showers. The back edge of the shower activity is in western TN and is located about 30 miles west of the TN river. The widespread precipitation should begin to end around 9 pm far western areas, the i-65 corridor around 11 pm, and the eastern most portions of the cwa around 4 am. Will be lowering pops from west to east later in the shift. will lean toward canceling the wind advisory for western areas in the next hour or two. The advisory, however, is still in good shape along and to the east of the boundary. Models do lean toward a marked decrease in wind speeds by the 9 pm to 11 pm hour. Otw, low dew point depressions are expected by sunrise. Could see some lower vsbys due to fog late but not expecting vsbys to be aob 1sm. Thus, for now, will keep the mention the fog out of the fcst. Remainder of fcst in good shape, will update the zones in an hour or two as we see visual evidence of wind speeds backing off. && .AVIATION... 18Z TAF DISCUSSION. Strong pre-frontal trough expected to push across the Mississippi Valley this afternoon, and across western and middle Tennessee overnight. Strong winds will occur ahead of the trough, and have left mention of low-level wind shear in the CKV and BNA TAFs for this evening. VFR conditions will give way to occasional MVFR conditions late this afternoon and overnight, mainly in a relatively narrow band ahead of the front. After the front passes, conditions are forecast to return rather quickly to VFR, with southwest surface winds becoming gusty on Tuesday ahead of a cold front, which will be moving out of the Plains into the Mississippi Valley. Gusts of 20 to 25 mph will likely be common by Tuesday afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until midnight CST tonight FOR Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......21 AVIATION........07
Hazardous weather outlook, Nov 28, 5:01 AM CST, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CST MON NOV 28 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-291115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 501 AM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM 9 AM UNTIL MIDNIGHT. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE POSSIBLE. A STRONG STORM SYSTEM WILL PUSH THROUGH THE MID STATE THIS AFTERNOON AND EVENING, AND WITH IT COMES THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY THREAT. AREAS SOUTH OF I-40 AND WEST OF I-65, INCLUDING COLUMBIA, PULASKI, LAWRENCEBURG, WAYNESBORO AND CENTERVILLE WILL EXPERIENCE THE GREATEST IMPACT. SEVERE STORMS ARE MOST LIKELY BETWEEN 4 PM AND 10 PM THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SECOND STORM SYSTEM WILL MOVE ACROSS MIDDLE TENNESSEE TUESDAY NIGHT AND BRING ANOTHER CHANCE OF SEVERE STORMS WITH DAMAGING STRAIGHT LINE WINDS. AREAS TO THE SOUTH AND EAST OF NASHVILLE WILL BE MOST AFFECTED. IN ADDITION, RAINFALL TOTALS FROM TODAY THROUGH WEDNESDAY AFTERNOON WILL AVERAGE 2 TO 3 INCHES ACROSS ALL OF MIDDLE TENNESSEE. DESPITE THE DRY WEATHER WE HAVE EXPERIENCED THE LAST COUPLE OF MONTHS, THE DRY HARD SOIL COULD LEAD TO EXCESSIVE RUNOFF AND PRODUCE SOME FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF WEATHER SPOTTERS MAY BE NECESSARY THIS AFTERNOON AND EVENING, AND AGAIN TUESDAY NIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN
In the hours before
Special weather statement, Nov 28, 5:19 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CST MON NOV 28 2016
TNZ006-007-025-026-059-290000-
ROBERTSON TN-MONTGOMERY TN-CHEATHAM TN-WILLIAMSON TN-DICKSON TN-
519 PM CST MON NOV 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROBERTSON...DICKSON...
CHEATHAM...NORTHWESTERN WILLIAMSON AND MONTGOMERY COUNTIES UNTIL 600
PM CST...
AT 519 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR OAK GROVE TO MCEWEN. MOVEMENT WAS
EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...SPRINGFIELD...DICKSON...ASHLAND CITY...COOPERTOWN...
WHITE BLUFF...KINGSTON SPRINGS...PEGRAM...BURNS...FAIRVIEW...PLEASANT
VIEW...CHARLOTTE...ADAMS...VANLEER...CEDAR HILL...SLAYDEN...CHEATHAM
DAM...PALMYRA AND CUNNINGHAM.
LAT...LON 3639 8692 3633 8692 3625 8698 3614 8700
3609 8704 3604 8704 3605 8705 3595 8711
3600 8754 3610 8754 3618 8757 3625 8752
3664 8746 3665 8682
TIME...MOT...LOC 2319Z 268DEG 37KT 3664 8737 3602 8757
SHAMBURGERSpecial weather statement, Nov 28, 5:22 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CST MON NOV 28 2016
TNZ057>060-093-094-282345-
LAWRENCE TN-LEWIS TN-HICKMAN TN-MAURY TN-WILLIAMSON TN-WAYNE TN-
522 PM CST MON NOV 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...WEST CENTRAL
WILLIAMSON...HICKMAN...EASTERN WAYNE...LEWIS AND WESTERN MAURY
COUNTIES UNTIL 545 PM CST...
AT 521 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM MCEWEN TO COLLINWOOD. MOVEMENT WAS EAST
AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...HOHENWALD...CENTERVILLE...WAYNESBORO...MOUNT
PLEASANT...LORETTO...COLLINWOOD...SUMMERTOWN...ST. JOSEPH...
ETHRIDGE...PRIMM SPRINGS...PINEWOOD...BON AQUA...WESTPOINT...
HENRYVILLE...NUNNELLY...KIMMINS...LEOMA...IRON CITY AND LYLES.
LAT...LON 3501 8788 3549 8772 3551 8769 3555 8769
3557 8765 3561 8766 3595 8756 3599 8753
3595 8711 3529 8723 3521 8721 3500 8725
TIME...MOT...LOC 2321Z 270DEG 40KT 3597 8753 3506 8781
SHAMBURGERSpecial weather statement, Nov 28, 5:50 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
550 PM CST MON NOV 28 2016
TNZ007-008-026>028-059-062-290045-
ROBERTSON TN-DAVIDSON TN-RUTHERFORD TN-SUMNER TN-WILSON TN-
CHEATHAM TN-WILLIAMSON TN-
550 PM CST MON NOV 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...EASTERN ROBERTSON...
NORTHWESTERN RUTHERFORD...SOUTHEASTERN CHEATHAM...WILLIAMSON...SUMNER
AND NORTHWESTERN WILSON COUNTIES UNTIL 645 PM CST...
AT 550 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTH OF CROSS PLAINS TO 7 MILES WEST
OF THOMPSON'S STATION. MOVEMENT WAS EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...GALLATIN...LEBANON...SPRINGFIELD...ASHLAND CITY...
NASHVILLE...MADISON...HENDERSONVILLE...SMYRNA...BRENTWOOD...LA
VERGNE...SPRING HILL...MOUNT JULIET...GOODLETTSVILLE...WHITE HOUSE...
MILLERSVILLE...GREENBRIER...NOLENSVILLE...FOREST HILLS AND OAK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3664 8624 3570 8661 3580 8705 3583 8715
3665 8683 3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 2350Z 262DEG 36KT 3665 8671 3584 8705
07Local storm report, Nov 28, 5:58 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
558 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 10 SW ADAMS 36.49N 87.19W
11/28/2016 MONTGOMERY TN FACEBOOK
TREE DOWN ON HWY 41 SOUTH NEAR BAGWELL ROAD IN
MONTGOMERY COUNTY
&&
EVENT NUMBER OHX1601116
BWLocal storm report, Nov 28, 6:25 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
625 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG DICKSON 36.08N 87.38W
11/28/2016 DICKSON TN EMERGENCY MNGR
WINDS CAUSED POWER OUTAGES IN WEST DICKSON
&&
EVENT NUMBER OHX1601117
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 6:01 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Williamson, Wilson | 29 min |
| Nov 28, 6:57 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale, Wilson | 33 min |
| Nov 28, 7:29 PM CST | Special Weather Statement | OHX | Clay, DeKalb, Jackson | 46 min |
| Nov 28, 7:32 PM CST | Special Weather Statement | OHX | Cannon, Coffee | 28 min |
| Nov 28, 8:03 PM CST | Special Weather Statement | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 57 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.